I'm 20 years old and I just started taking 10mg Lexapro for anxiety. The reviews I have read online have really scared me. I obviously don't want to gain a lot of weight (I do exercise though) and I don't want to lose my interest in sex. Lastly, I don't plan on being on this forever and I don't want the withdrawal period. I want my anxiety to be better, but I don't want to add more problems to my already hectic life. As a college student my looks are very important to me and obviously, I want to be sexually active. Is it worth it?
If there is any other possible way to alleviate your anxiety, it may best to try that. Therapy/counseling may help.Sometimes this is free at the college you attend. I also think that you answered your own question, your intuition is telling you something. There are many side effects that you can have. If you are having so may doubts about it, then I would say it may not be worth it for you. My person opinion is if you can stay away from anitdepressant then do so. You seem young to start on the roller coaster ride of antidepressants.
You are so young to be on this kind of medication and hope you can find alternative ways to cope with your anxiety.
Truefully, Lexapro isn't for everybody. The side effects can be anywhere from mild to severe depending. I took it for about 18 months and had to wean off. It caused more anxiety for me. If you can fit in yoga or meditation classes, that would be better for you. Good Luck!
Hey! I'm 23, and had anxiety my ENTIRE life and was always too scared to start medication. But in recent events, I've had no other choice. I'm on my third week of lexapro, and the first week was honestly hell. I was sick, couldn't sleep and felt out of it. But after that, I actually feel normal again! It really affects everyone differently, but if your anxiety is that bad it's soooo worth it! I promise... and I've done couceling and still do, but it didn't make me much better. It's really tough. If you don't get a hold of your anxiety now, it may get worse due to stress in your every day life. As long as you keep a healthy diet and exercise , you may not gain weight. And may not lose your sex drive. It effects everyone differently, I know a girl on lexapro that lost weight. So it really all depends! Good luck to you! I hope whether you take it or not you get a handle on your anxiety. Just remember you are never alone!
Hi. I've been taking an escitalopram antidepressant for 9 days prescribed by my psychiatrist for social anxiety. At first I wasn't very well documented about what this drug does and mean but now that I've read some stuff.. I ve decided that I no longer want to take it anymore and use just psychoterapy.
I started the first 7 days with 5 mg and the next 2 days with 10 mg.
I want to know how to cut it off without the withdrawals and the side effects because I heard they re not so easy to take..
Could you please help me out? Is it okay to just stop taking it considering it's just 9 days or should i cut it off slowly? And if so, how slowly?
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Mar 2017 • 9 answers
Updated 10 Mar 2012 • 1 answer
Updated 27 Jan 2014 • 4 answers
Updated 28 Oct 2017 • 3 answers
Updated 17 Oct 2018 • 1 answer